Alert archive / South Carolina / Wind Advisories in 2010

Wind Advisory 1, NWS Charleston, SC

January 24, 2010Effingham County, Long County, Georgia; Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Jan 24, 2010, 9:59 PM EST for Effingham County, Long County, Georgia; Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 9:59 PM EST (02:59 UTC)
Expired
Jan 25, 2010, 5:00 AM EST
In force
7 hr
Issued by
NWS Charleston, SC

Counties Effingham County, GA, Long County, GA, Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS72 KCHS 250259
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EST SUN JAN 24 2010

SCZ045-251000-
/O.CAN.KCHS.LW.Y.0001.000000T0000Z-100125T2200Z/
/O.NEW.KCHS.WI.Y.0001.100125T0259Z-100125T1000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
959 PM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

AHEAD OF A STRONG COLD FRONT...SOUTH WINDS WILL AVERAGE 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH OVERNIGHT. AFTER THE COLD FRONT
PASSES LATE TONIGHT...WINDS WILL SHIFT TO THE SOUTHWEST AND WILL
DIMINISH. 

ON LAKE MOULTRIE...THIS WIND ADVISORY REPLACES THE LAKE WIND
ADVISORY THAT WAS PREVIOUSLY IN EFFECT. ON THE LAKE...SOUTH WINDS
WILL AVERAGE 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. THESE WINDS
WILL CREATE HAZARDOUS WAVES AS HIGH AS 4 FEET ACROSS OPEN AREAS OF
THE LAKE. WINDS ON LAKE MOULTRIE WILL THEN DIMINISH LATE TONIGHT
AFTER THE COLD FRONT PASSES...BUT ANOTHER LAKE WIND ADVISORY COULD
BE REQUIRED THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$

GAZ101-116>119-137>141-SCZ043-044-047>051-251000-
/O.NEW.KCHS.WI.Y.0001.100125T0259Z-100125T1000Z/
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...WALTERBORO...
ST. GEORGE...SUMMERVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
959 PM EST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

AHEAD OF A STRONG COLD FRONT...SOUTH WINDS WILL AVERAGE 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH OVERNIGHT. AFTER THE COLD FRONT
PASSES LATE TONIGHT...WINDS WILL SHIFT TO THE SOUTHWEST AND WILL
DIMINISH ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$
2 follow-up statements
266 
WWUS72 KCHS 250832
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
332 AM EST MON JAN 25 2010

GAZ101-116>119-137>141-SCZ043-047-051-250945-
/O.CAN.KCHS.WI.Y.0001.000000T0000Z-100125T1000Z/
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND COLLETON-INLAND JASPER-
COASTAL JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...WALTERBORO...
RIDGELAND...JASPER
332 AM EST MON JAN 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

A COLD FRONT HAS PUSHED THROUGH THE AREA...AND WINDS HAVE
DIMINISHED. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

SCZ044-045-048>050-251000-
/O.CON.KCHS.WI.Y.0001.000000T0000Z-100125T1000Z/
DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
332 AM EST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING. 

UNTIL A STRONG COLD FRONT CLEARS THE COAST EARLY THIS MORNING...
SOUTH WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH.
WINDS WILL THEN SHIFT TO THE WEST AND WILL DIMINISH ACROSS THE
REGION BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES
AND OVERPASSES.

&&

$$
021 
WWUS72 KCHS 250952
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
452 AM EST MON JAN 25 2010

SCZ045-251700-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-100125T1000Z/
/O.NEW.KCHS.LW.Y.0002.100125T1000Z-100126T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
452 AM EST MON JAN 25 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY FOR LAKE
MOULTRIE...
...WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. THE WIND
ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. 

AFTER A BRIEF LULL IN WINDS THIS MORNING...WEST WINDS WILL
INCREASE TO 20 TO 25 KNOTS ON LAKE MOULTRIE TODAY THROUGH 
TUESDAY. THESE GUSTY WINDS WILL CREATE WAVES OF 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 
TUESDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY 
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

SCZ044-048>050-251100-
/O.EXP.KCHS.WI.Y.0001.000000T0000Z-100125T1000Z/
DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON
452 AM EST MON JAN 25 2010

...WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS MORNING. 

STRONGEST WINDS HAVE PUSHED OFFSHORE. THUS...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 24, 6:50 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 24, 6:50 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EST SUN JAN 24 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH THIS EVENING...THEN MOVE THROUGH THE
REGION LATE TONIGHT AND EARLY MONDAY MORNING. HIGH PRESSURE WILL
THEN BUILD INTO THE AREA THROUGH THURSDAY. ANOTHER STORM SYSTEM IS
EXPECTED TO IMPACT THE AREA LATE IN THE WEEK...WITH HIGH PRESSURE
RETURNING NEXT SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BREEZY SOUTHEAST WINDS PREVAIL ACROSS THE FORECAST AREA THIS
AFTERNOON...AS THE PRESSURE GRADIENT HAS TIGHTENED BEHIND A
LIFTING WARM FRONT AND AN APPROACHING COLD FRONT FROM THE WEST.
LIGHT SHOWERS CONTINUE TO TRACK NORTH FROM SOUTHEAST GEORGIA
THROUGH SOUTHEAST SOUTH CAROLINA. DESPITE THICK CLOUD
COVER...TEMPERATURES HAVE WARMED INTO THE UPPER 60S TO LOWER 70S
WITHIN THE WARM SECTOR OF THE FRONTAL SYSTEM.

EXPECT SHOWER COVERAGE TO GRADUALLY INCREASE FROM WEST TO EAST THIS
EVENING AHEAD OF THE COLD FRONT. CONTINUE TO MENTION CATEGORICAL
POPS ACROSS THE ENTIRE AREA BY MIDNIGHT...WITH HEAVIEST RAINFALL
OCCURRING BETWEEN MIDNIGHT AND DAYBREAK MONDAY. ALTHOUGH SHOWERS
COULD BE QUITE INTENSE AT TIMES...THE SYSTEM IS EXPECTED TO BE
FAIRLY PROGRESSIVE...AND FLOODING DOES NOT APPEAR TO BE A CONCERN.

A STRONG UPPER LEVEL JET AROUND 110 KT WILL SLIP INTO THE AREA
ALONG THE BASE OF AN UPPER LEVEL LOW THIS EVENING. AT THE SAME
TIME...THE LOW LEVEL JET WILL FURTHER INTENSIFY TO POTENTIALLY 70
KT ACROSS THE SOUTH CAROLINA COASTAL COUNTIES. MAIN FORECAST ISSUE
IN THE NEAR TERM WILL BE POTENTIAL THUNDERSTORM DEVELOPMENT THAT
COULD SUPPORT DAMAGING WINDS AND AN ISOLATED TORNADO. STORM
PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR THE
AREA...HIGHLIGHTING A 15 PERCENT WIND AND 5 PERCENT TORNADO RISK.

THE LIMITING FACTOR FOR SEVERE WEATHER INITIATION WILL BE
INSTABILITY...SIMILAR TO PREVIOUS EVENTS THIS SEASON. NAM AND GFS
ONLY DEPICT A BRIEF WINDOW AROUND MIDNIGHT DURING WHICH
INSTABILITY AND LAPSE RATES COULD SUPPORT STRONG SURFACE BASED
CONVECTION. IF THUNDERSTORMS DO DEVELOP...DAMAGING WINDS ARE
QUITE POSSIBLE GIVEN THE INTENSE LOW LEVEL JET AND SUBSEQUENT
IMPRESSIVE SHEAR PROFILE. HOWEVER...THERE IS STILL MUCH
UNCERTAINTY...SINCE THE INSTABILITY AND LAPSE RATES INDICATED BY
THE MODELS ARE MARGINAL IN THEMSELVES. ADDITIONALLY...THE
OVERNIGHT TIMING OF THE FRONTAL PASSAGE IS NOT IDEAL FOR
WIDESPREAD STRONG THUNDERSTORM DEVELOPMENT.

HAVE ADDED GUSTY WINDS TO THE FORECAST TO HIGHLIGHT ONGOING
CONDITIONS...AS WELL AS THE POTENTIAL FOR ANY THUNDERSTORMS TO
BRING DOWN STRONGER WINDS TONIGHT. LACKING CONFIDENCE IN SEVERE
POTENTIAL...PREFER NOT TO MENTION DAMAGING WINDS OR OTHER STRONG
WORDING IN THE FORECAST AT THIS TIME. WILL CONTINUE TO HIGHLIGHT
POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

LAKE WINDS...MAINTAINED ONGOING LAKE WIND ADVISORY...CONSIDERING
STRONG WINDS ARE ALREADY OCCURRING ACROSS THE FORECAST AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
FRONT SHOULD CONTINUE OFF THE COAST MONDAY MORNING WITH PRECIP
ENDING ALONG THE COAST. WINDS WILL STILL BE A BIT BREEZY BEHIND THE
FRONT ON MONDAY AFTERNOON AS SURFACE LOW CONTINUES TO DEEPEN WELL TO
THE NORTH...BUT COLD ADVECTION IS NOT PARTICULARLY IMPRESSIVE WITH
THE MAIN POLAR AIR MASS STILL BEHIND THE SECONDARY COLD FRONT. CLOUDS
SHOULD MOSTLY DISSIPATE FROM LATE MORNING IN THE WEST TO EARLY
AFTERNOON IN THE EAST. WEST TO SOUTHWEST WINDS WILL STILL MANAGE TO
PUSH MAX TEMPS ABOVE NORMAL.

MONDAY NIGHT...SECONDARY COLD FRONT WILL PUSH THROUGH THE AREA.
THERE MAY BE A SMALL INCREASE IN CLOUDS NEAR THE FRONT...BUT NO
PRECIP IS EXPECTED. TEMPS WILL DROP TO NEAR OR JUST A BIT ABOVE
NORMAL BY DAWN TUESDAY.

TUESDAY...WINDS WILL BE UP AGAIN TUESDAY MORNING BEHIND THE
SECONDARY COLD FRONT...BUT WITH THE SURFACE LOW IN EASTERN CANADA
PULLING FURTHER AWAY...WIND SPEEDS WILL SLOWLY DIMINISH DURING THE
AFTERNOON. TEMPS SHOULD BE NEAR NORMAL WITH 55 TO 60 MOST PLACES.

TUESDAY NIGHT AND WEDNESDAY...HIGH PRESSURE WILL BE
NEARBY...ALLOWING FOR MOSTLY CLEAR SKIES. MORNING TEMPS WILL BE
CHILLY WITH NEAR OR SLIGHTLY BELOW FREEZING MOST PLACES...BUT LOTS
OF SUNSHINE SHOULD ALLOW THE AREA TO WARM UP TO SEASONAL NORMS BY
AFTERNOON.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFTER A MILDER DAY ON THURSDAY...THE NEXT STORM SYSTEM
LOOKS TO EFFECT THE AREA FROM LATER FRIDAY INTO EARLY SATURDAY. HIGH
PRESSURE WILL THEN MOVE BACK IN BEHIND THE STORM FOR THE SECOND HALF
OF NEXT WEEKEND. TOO EARLY TO ESTIMATE ANY SEVERE WEATHER/FLOOD
THREAT WITH THAT STORM...BUT THIS ACTIVE EL NINO PATTERN WOULD
SUGGEST THE SYSTEM BEARS WATCHING.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE MAIN CONCERNS FOR THE 00Z TAF PERIOD REMAINS TIMING OF PRECIP AS
A COLD FRONT APPROACHES THE AREA...AND GUSTY WINDS AS THE PRESSURE
GRADIENT CONTINUES TO TIGHTEN. HAVE INITIALIZED KCHS WITH SOME VFR
SHOWERS AS SCATTERED LIGHT RAIN CONTINUES TO MOVE ACROSS THE AREA.
DON/T EXPECT THE BULK OF THE ACTIVITY UNTIL CLOSER TO MIDNIGHT...BUT
PRIOR TO THIS...COULD SEE SOME PERIODS OF MODERATE TO HEAVY RAIN AT
KSAV. WILL CONTINUE TO MONITOR RADAR AS AMENDMENTS MAYBE NECESSARY.
00Z KCHS SOUNDING SHOWED CLOSE TO 50 KNOTS JUST OFF THE SURFACE.
EVEN THOUGH THE FAIRLY UNIDIRECTIONAL WIND DIRECTION THROUGH THE
LAYER SHOULD NOT BE AN ISSUE...HAVE INITIATED KCHS WITH LLWS. WINDS
JUST OFF THE SURFACE WILL CONTINUE TO INCREASE OVERNIGHT...WITH
MODEL SOUNDINGS SHOWING 1500 FOOT WINDS AROUND 50 KNOTS....POSSIBLY
60 KNOTS AT KCHS. THEREFORE HAVE LLWS STARTING AT 03Z IN KSAV AND
CONTINUING UNTIL EARLY MONDAY MORNING FOR BOTH SITES. RAIN CHANCES
WILL DECREASE AROUND SUNRISE AS THE FRONT PUSHES OFF THE COAST...BUT
GUSTS AT THE SURFACE WILL CONTINUE WELL INTO MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED FROM MONDAY
AFTERNOON THROUGH THE DAY THURSDAY AS HIGH PRESSURE WILL
DOMINATE. WINDS WILL BE A BIT BREEZY MONDAY AND TUESDAY WITH SOME
LLWS ISSUES POSSIBLE.

&&

.MARINE...
LOW LEVEL JET WILL CONTINUE TO INTENSIFY OVER THE COASTAL WATERS
THROUGH TONIGHT...AS A COLD FRONT APPROACHES THE AREA FROM THE
WEST. MODELS DEPICT THIS FEATURE AS STRONG AS 70 KT BY MIDNIGHT.
GALE CRITERIA IS EXPECTED TO OCCUR IN THE OFFSHORE WATERS
TONIGHT...WHERE THE WARMER WATERS WILL ENHANCE THE MIXING PROFILE.
HAVE UPGRADED THE WATCH TO A GALE WARNING FOR THE OUTER GEORGIA
WATERS ACCORDINGLY.

GALE CRITERIA WILL BE MORE MARGINAL FOR THE NEARSHORE SOUTH
CAROLINA WATERS NORTH OF EDISTO TONIGHT. THE COOLER WATERS WILL
KEEP CONDITIONS MORE STABLE AND REDUCE THE POTENTIAL TO TAP INTO
THE INTENSE LOW LEVEL JET. HOWEVER BUOY 4 IS ALREADY GUSTING OVER
30 KT THIS HOUR...AND CONSIDERING THE LOW LEVEL WINDS WILL NOT
PEAK UNTIL AROUND MIDNIGHT...HAVE DECIDED TO RAISE A MARGINAL GALE
WARNING FOR THE NORTHERN SOUTH CAROLINA WATERS AS WELL. FEEL THAT
THE CRITERIA WILL MAINLY BE MET THROUGH FREQUENT GUSTS TO 35 KT
AND WILL LIKELY BE LIMITED OUT TO 10 AND 20 NM FROM SHORE.

ALL OTHER MARINE ZONES WILL REMAIN IN SMALL CRAFT ADVISORY
CRITERIA THROUGH TONIGHT. SOUTH TO SOUTHEAST WINDS WILL VEER TO
THE SOUTHWEST BY DAYBREAK MONDAY...WITH GALE CONDITIONS LIKELY
DECREASING AS THE LOW LEVEL JET SHIFTS TO THE NORTHEAST.

HAVE REMOVED MENTION OF SEA FOG FOR THIS AFTERNOON AND TONIGHT.
WILL CONTINUE TO MONITOR TRENDS...HOWEVER THE STRONG SURFACE FLOW
OVER THE WATERS IS NOT FAVORABLE FOR FOG FORMATION.

WINDS AND SEAS WILL STAY UP BEHIND THE FRONT MONDAY AND MONDAY
NIGHT INTO EARLY TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT INTO
WEDNESDAY. SCAS WILL LIKELY BE NEEDED UNTIL SOMETIME TUESDAY...AND
EVEN LATER FOR THE OFFSHORE GEORGIA WATERS.

&&

.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO RUN OVER 1 FT ABOVE PREDICTED LEVELS THIS
AFTERNOON. WHILE ELEVATED TIDES SHOULD REMAIN BELOW SHALLOW SALT
WATER FLOODING LEVELS DURING THE PREDAWN HIGH TIDE MONDAY
MORNING...HEAVY RAIN COULD FALL DURING THAT TIDE CYCLE AND
LOCALIZED FLOODING COULD OCCUR IN COASTAL COUNTIES.

MEANWHILE...STRENGTHENING ONSHORE WINDS SHOULD PUSH 5 TO 7 FT
BREAKERS INTO THE SURF ZONE THIS AFTERNOON THROUGH MONDAY
MORNING...JUSTIFYING A HIGH SURF ADVISORY FOR ALL COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 11 AM EST MONDAY FOR GAZ117-119-139-
     141.
SC...HIGH SURF ADVISORY UNTIL 11 AM EST MONDAY FOR SCZ048>051.
     LAKE WIND ADVISORY UNTIL 5 PM EST MONDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST MONDAY FOR AMZ330-352-354.
     GALE WARNING UNTIL 5 AM EST MONDAY FOR AMZ350.
     GALE WARNING UNTIL 11 AM EST MONDAY FOR AMZ374.

&&
Hazardous weather outlook, Jan 24, 5:32 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST SUN JAN 24 2010

GAZ087-088-099-100-114-115-SCZ040-042-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON-
532 PM EST SUN JAN 24 2010

...TORNADO WATCH 11 IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116-118-137-138-140-SCZ043-044-047-251000-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND JASPER-
532 PM EST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL SWEEP THROUGH
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE TONIGHT AND
EARLY MONDAY. AHEAD OF THIS FRONT...ISOLATED THUNDERSTORMS COULD
BRIEFLY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS BETWEEN 8
PM AND 4 AM TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-352-354-251000-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
532 PM EST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-251000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
532 PM EST SUN JAN 24 2010

...GALE WARNING IN EFFECT UNTIL 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-251000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
532 PM EST SUN JAN 24 2010

...GALE WARNING IN EFFECT UNTIL 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-251000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
532 PM EST SUN JAN 24 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL SWEEP THROUGH
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE
TONIGHT AND EARLY MONDAY. AHEAD OF THIS FRONT...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING STRAIGHT
LINE WINDS BETWEEN 8 PM AND 4 AM TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-251000-
BERKELEY-
532 PM EST SUN JAN 24 2010

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST MONDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL SWEEP THROUGH
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE
TONIGHT AND EARLY MONDAY. AHEAD OF THIS FRONT...ISOLATED
THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING STRAIGHT
LINE WINDS BETWEEN 8 PM AND 4 AM TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL INFORMATION TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 24, 5:59 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EST SUN JAN 24 2010

GAZ087-099-100-114-115-242330-
BULLOCH-CANDLER-EVANS-JENKINS-TATTNALL-
559 PM EST SUN JAN 24 2010

...A THREAT OF FUNNEL CLOUDS FOR PORTIONS OF EVANS COUNTY...TATTNALL
COUNTY...CANDLER COUNTY...BULLOCH COUNTY AND JENKINS COUNTY THROUGH
630 PM EST...

AT 557 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS EXTENDING FROM 10 MILES NORTHWEST OF ALINE TO 8
MILES SOUTH OF ALTAMAHA...MOVING NORTHEAST AT 45 MPH.

DOPPLER RADAR IS SHOWING WEAK ROTATION ALOFT WITH THESE SHOWERS. IT
IS POSSIBLE THAT BRIEF FUNNEL CLOUDS MAY FORM.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTAMAHA...ALINE...REIDSVILLE...COLLINS...OLIFFTOWN...HUGHLAND...
UNION...UNION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FUNNEL CLOUDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:22 AM ESTSpecial Marine WarningCHS53 min
Jan 25, 4:11 AM ESTSpecial Marine WarningCHS64 min
Jan 25, 5:06 AM ESTSpecial Marine WarningCHS54 min
Jan 25, 1:06 AM ESTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton54 min
Jan 25, 2:57 AM ESTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester34 min
Jan 25, 4:52 AM ESTLake Wind AdvisoryCHSBerkeley40 hr

Nearby

Wind Advisories in South Carolina, 2010Wind Advisories in Georgia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.